How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr A Chacko Your Own Question
Dr A Chacko
Dr A Chacko, Doctor
Category: Medical
Satisfied Customers: 1
Experience:  MBBCh (Wits) General Practitioner in Private Practice
19818484
Type Your Medical Question Here...
Dr A Chacko is online now
A new question is answered every 9 seconds

Why do I have oily saliva that coats my tongue and teeth

Resolved Question:

Why do I have oily saliva that coats my tongue and teeth with a layer of oil?
Submitted: 8 years ago.
Category: Medical
Expert:  Dr A Chacko replied 8 years ago.
Hi there,
Just need some additional info:
- how long have you been experiencing this?
- is it an oily film or taste?
- is there a visible coating on the tongue or teeth and if so what colour is it?
- any other symptoms?
- are you on any medication?
Thanks.
Customer: replied 8 years ago.

This condition started around 5/20/09. It's more of a film, and no matter how much I brush my teeth, tongue and mouth it continues to persist. There is no visible coating. I did go to a Dr., because intially, I thought it might be a mild case of thrush. But after 10 days on oral nystatin, it is no better. The roof of my mouth is the worst, but the film coats my tongue and teeth as well. I am not taking any new medications, but have been taking Synthroid, Zyrtek, & Ambien for years. It has affected my taste somewhat, and my mouth never feels clean, even directly after brushing. No other symptoms to speak of, other than I've also had a sudden onset of hot flashes 2 - 4 times an hour which began about 6 weeks ago. But I just chalked that up to pre-menopause.

Expert:  Dr A Chacko replied 8 years ago.
Thanks for the info. If you have already been treated for thrush (which is the usual cause of thick coatings in the mouth) then it most likely is due to a dietary problem.
Usual cause is an inadequate intake of water. You need 2 to 3 liters (about 8 glasses) a day. Also a lack of nutrients eg. essential minerals, vitamins, etc can cause this too. A general multi-vitamin combo tablet should cover this.
Of course the thrush could be resistant to nystatin and you might need stronger treatment. A swab could establish if this is the case.
Hope this helps.
Dr A Chacko and 2 other Medical Specialists are ready to help you

Related Medical Questions